Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 2, 2007, 6:05 PM MDT for Box Butte County, Dawes County, Sioux County, Nebraska. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2007, 6:05 PM MDT (00:05 UTC)
- Expired
- Jul 2, 2007, 8:00 PM MDT
- In force
- 115 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
Counties Box Butte County, NE, Dawes County, NE, Sioux County, NE
The radar
The Rapid City radar (KUDX), 188 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 030006 FFWCYS NEC013-045-165-030200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 605 PM MDT MON JUL 2 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA... SOUTHWESTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA... EAST CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 800 PM MDT * AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELMONT ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES PER HOUR ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4224 10356 4222 10314 4257 10322 4252 10357 $$ RUBIN
2 follow-up statements
000 WGUS75 KCYS 030105 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 655 PM MDT MON JUL 2 2007 NEC013-045-165-030200- BOX BUTTE NE-DAWES NE-SIOUX NE- 655 PM MDT MON JUL 2 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR EAST CENTRAL SIOUX...SOUTHWESTERN DAWES AND NORTHWESTERN BOX BUTTE COUNTIES... AT 651 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN OVER THE WARNED AREA. THE STORM WAS MOVING SOUTH AT ONLY 5 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARSLAND. ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES PER HOUR ARE POSSIBLE IN THE WARNED AREA. DOPPLER RADAR ESTIMATES THAT A LARGE AREA OF 3 TO 5 INCH RAINS HAVE FALLEN ACROSS EXTREME SOUTHWEST DAWES...FAR EAST CENTRAL SIOUX...AND MUCH OF NORTHWEST BOX BUTTE COUNTIES. FLOODING OF ROADWAYS IS MOST LIKELY ALONG... HIGHWAY 2 AND 71 SOUTH OF BELMONT DAM ROAD FROM MARSLAND TO BOX BUTTE RESERVOIR ALONG HIGHWAY 71 AND HIGHWAY 2 WEST OF HEMINGFORD THE ROADS ACROSS NORTHWEST BOX BUTTE COUNTY THE NIOBRARA RIVER IN FAR NORTHWEST BOX BUTTE COUNTY ALONG SAND CANYON CREEK IN NORTHWEST BOX BUTTE COUNTY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4216 10356 4219 10303 4254 10326 4248 10353 $$ RUBIN
000 WGUS75 KCYS 030200 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 800 PM MDT MON JUL 2 2007 NEC013-045-165-030206- BOX BUTTE NE-DAWES NE-SIOUX NE- 800 PM MDT MON JUL 2 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM MDT FOR EAST CENTRAL SIOUX...SOUTHWESTERN DAWES AND NORTHWESTERN BOX BUTTE COUNTIES... ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH AT LEAST 900 PM MDT ACROSS THE AREA WHERE THE FLASH FLOOD WARNING WAS PREVIOUSLY IN EFFECT. HOWEVER...THE THREAT OF FLASH FLOODING HAS ENDED AS RAINFALL RATES HAVE DECREASED CONSIDERABLY SINCE 730 PM. YOU SHOULD STILL WATCH FOR AREAS WHERE WATER COVERS THE ROADS. DO NOT DRIVE ACROSS AREAS WHERE WATER COVERS THE ROADS TO UNKNOWN DEPTHS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4216 10356 4219 10303 4254 10326 4248 10353 $$ RUBIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:20 PM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 2, 3:20 PM MDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 320 PM MDT MON JUL 2 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY... CAPPING CONTINUING TO KEEP CONVECTION DOWN THIS AFTN WITH JUST A BRIEF POP UP OF A WEAK CELL W OF WHEATLAND. ENVIRONMENT NOT AS CONDUCIVE FOR CONVECTION THIS EVENING WITH UPPER SUPPORT LESS AND MORE DIFFUSE SFC BNDRYS. STILL CANNOT RULE OUT AN ISOLATED STORM MAINLY OVER THE LAR RANGE THIS EVENING. OTHERWISE MOSTLY CLEAR WEATHER EXPECTED OVERNIGHT INTO TUESDAY WITH WEAKENING UPPER RIDGE ACROSS THE AREA. SHORTWAVE EXPECTED TO RIDE OVER THE RIDGE TONIGHT THEN TURN SE OVER THE NRN AND CENT PLAINS TUESDAY. THIS WILL PUSH A COOL FRONT ACROSS THE CWA TUESDAY MORNING TRIMMING MAXS ABOUT 5 DEGREES. TIMING OF WAVE PUTS AREA UNDER NVA TOMORROW AFTN WHICH SHOULD LIMIT CONVECTION. SLIGHTLY BETTER CHANCE FOR CONVECTION BY LATE WEDS AS SFC FLOW TURNS SE AND BETTER MOISTURE RETURNS. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...MODELS STILL IN GOOD AGREEMENT ON THE BIG SCALE WITH UPPER RIDGE LARGE AND IN CHARGE. RIDGE AXIS STAYS TO OUR WEST WED AND THU THEN SHIFTS OVER THE CWA ON FRIDAY INTO SATURDAY...BEFORE FLATTENING LATE SAT AND SUNDAY. FLOW ALOFT BECOMES NW SUNDAY NIGHT AND MON. SO...TEMPS WILL BE WARMING UP AGAIN WITH THE WARMEST DAY BEING SATURAY BEFORE SLIGHT COOLING MOVES IN AGAIN SUNDAY AND MONDAY. AS FOR TSTMS...CHANCES LOOK TO BE THE GREATEST IN RETURN FLOW BEHIND THE WEAK COLD FRONT LATE SUNDAY AND MON. UNTIL THEN...ONLY A FEW EXPECTED IN AND NEAR THE MOUNTAINS AS MODELS ARE NOT SHOWING MUCH INSTABILITY FOR WED OR EVEN THU...AND FRI AND SAT BOTH LOOK TO BE DOMINATED BY A PREVAILING DOWNSLOPE FLOW. && .AVIATION...VFR CONDITIONS EXPECTED ACROSS THE AREA THROUGH WEDNESDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && RE/JLH
Hazardous weather outlook, Jul 2, 5:04 PM MDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 504 PM MDT MON JUL 2 2007 NEZ001>003-019>021-054-055-032315- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 504 PM MDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM MDT. THUNDERSTORMS HAVE DEVELOPED ACROSS THE EXTREME WESTERN NEBRASKA LATE THIS AFTERNOON. ADDITIONAL DEVELOPMENT CAN BE EXPECTED ACROSS THE WESTERN NEBRASKA PANHANDLE THIS EVENING...BEFORE DISSIPATING AROUND SUNSET. PENNY SIZED HAIL AND WIND IN EXCESS OF 60 MPH WILL BE POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-060-064-066>070-032315- CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 504 PM MDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY THIS EVENING. A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE SOME SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-065-032315- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 504 PM MDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jul 2, 4:26 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
426 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 10 E HARRISON 42.69N 103.69W
07/02/2007 E1.75 INCH SIOUX NE TRAINED SPOTTER
&&
HAHNLocal storm report, Jul 2, 5:19 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL CRAWFORD 42.69N 103.41W
07/02/2007 E1.00 INCH DAWES NE TRAINED SPOTTER
SIZE RANGED FROM PEA TO QUARTER
0450 PM HAIL CRAWFORD 42.69N 103.41W
07/02/2007 E1.00 INCH DAWES NE TRAINED SPOTTER
HAIL WAS FAIRLY SOFT AND RANGED IN SIZE FROM PEA TO
QUARTER.
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:42 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 63 min |
| Jul 2, 7:40 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 65 min |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.